The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Computer and tv screen intolerance


#13

Hi

Might be. Head turning left and right whilst conversing is a notable trigger for MAV particularly turning against a stiff neck. If you are turning it comfortably because neck feels better I thought it shouldn’t provoke dizziness unless you are really doing it alot, like 30-40 times maybe without breaks but you never can really tell. I’d suspect you went back into the work environment with a system that was already oversensitive because it hasn’t settled from the last bout and it was the proverbial red rag to the bull again. I found this years ago doing VRT with unstable MAV (although I didn’t know that at the time). I was already really quite violently dizzy and every time I exposed myself to a known trigger (ie, going into the supermarket) it would ramp up x10 and that would last for 3-4 days each and every time. The only thing it proved to me was that MAV when pushed too far can and will quite easily and quite literally knock you off your legs and unable to stand and put you in bed for days/weeks on end. The dizziness is a sign that yr balance system is struggling and you need to take better care of yourself. The vestibular system needs time to recover.


#14

Helen…as ever good adviice…i will rest up and take a few days off

Jo xx


#15

You bring up an interesting point. I have to turn my whole body to look in a different direction as my neck is so stiff/sore. I was in PT for it for awhile, it helped the first time around and the 2nd time if my neck got less stiff I got way dizzier and that sometimes lasted a few days. I have noticed if I do things on my own to relax my neck, like a heating pad or just trying to relax it I feel increased dizziness. Also I have a menthol cream for when the neck pain gets really bad but lately I’ve only been able to use it while lying in bed or otherwise I feel too dizzy (and still get dizzier in bed but sometimes reduced neck pain will reduce headache pain for me so it’s worth it). I remember a distinct time when I was trying to go to grad school (I later had to defer because the dizziness got too bad for me to drive/read/study/type/do anything) (this was 3 weeks after I had a “true” vertigo attack that changed my condition altogether) and I stupidly sat in the middle of the room and as everyone was introducing themselves I found myself having to constantly turn to look at them and I felt myself getting dizzier and eventually just had to stop turning towards everyone, with my neck or body. (this was all right before a time where I had to stop driving). I think you have something to your theory, but I am hoping as our necks get less stiff that the dizziness will get less again over time. It has to, right? lol.

Interesting that our computer an tv screen triggers are about the same. So many posts on this site describe what I’ve gone through.


#16

Hi jess
Yes!!! Im pleased you can relate to what im describing. Ive been almost like a robot with a stiff/ sore neck for a LONG time, then after 1 round of Botox treatment i can actually use it .
My head, eyes and ears obviously are not used to it!!
I hope your right and the dizziness subsides the more we use it. Ive started Nortriptyline yesterday so lets hope this might also contribute to getting better as well

Keep well
Jo xxx


#17

For those sensitive with screens, how do you even manage to work? I have been off work for more than a year because I can’t put more than 1/2 hour a day on screen… curious how you manage to work…
Thanks


#18

Theraspecs has been a lifesaver. Bought it on Amazon.

NB from admin: this image links to a product members have found helpful and at the same time help fund the site: As an Amazon Associate I earn from qualifying purchases. Thanks for your support!

Theraspecs (US) WearOver Theraspecs (US)
More relevant eyewear here

#19

Hi there,
On top of the 6 months sick leave and being carted off home a LOT then using my own annual leave when im unwell sometimes instead of pleasure i struggle daily to get to work . Im now on gabapentin + nortriptyline + Botox injections…something has got to give otherwise it will be game over for me in my office environment…

Hope you well
Jo xxxx


#20

I may follow your route…its worth a try isnt it? I will have a look on Amazon
Keep well

Jo xxx


#21

Definitely worth a try. Theraspecs is expensive. There are cheaper ones too but i dont know how effective they are.


#22

Thank you for the advice…i may even try to get my employer to chip in they know how bad im struggling

Cheers
Jobxxx


#23

My goodness!!! I am day 5 of taking nortriptyline 10mg and im struggling…can i cut my pill in half…in fact can i cut my pill in quarters? I have been dizzier and feeling “odd” since starting it. I NEED this to work ive heard so many good things about it.

Any advice?
Thank you.
Jo xxx


#24

Be careful of confirmation bias: it might just be your symptoms are fluctuating - too easy sometimes to blame the meds. 10mg is a very small dose indeed (tricyclics are taken at 150mg a day for depression). My psychotherapist called my 20mg dose of Amitriptyline “positively homeopathic” lol :slight_smile: I’d persevere if I were you and things should stabilise.

(btw, such bias can be an annoying problem because it puts some people off meds that would have otherwise really helped them)


#25

Thank you so much for your prompt response. I have actually said once myself i blame everything on the meds each time one doesnt “suit” me. I will follow your advice and put my pill cutter back in the cupboard!!!
Not looking forward to taking this…well here it goes down the hatch as i have to be up for work at 5 45😣
Thanks for your help

Jo xxx


#26

Good luck! :wink:

Jo, if you really want to experiment, by all means cut it in half in the future one night as an experiment. Going up or down 5mg won’t have much of an effect though I suspect, but at least you will have tried it. Dividing by 4? Really not worth it imho.

also, as @Manatee pointed out the other day, by cutting the pill you can damage the release mechanism. I can attest to this as one day the Amitriptyline that I cut into sent my tongue to sleep … oops!


#27

Hi again

I feel like an 1/8th would be too much for me!!!:rofl: i will try and persevere. I was the same with Gabapentin but got used to it.
And i agree 5mg will take me forever to see results…
Thank you
Jo xxx


#28

James

Ive just checked my trialled med list and ive actually had nortriptyline before for 4 weeks along with Buccastem…i was in one of my worst attacks then and now remember giving them both up as i couldnt cope with anything except sleep
I have a bit more stamina now…i think.
Jo xxx


#29

Dr Silver wrote that the drug which initially causes side effects often proves the most effective one long-term.


#30

Wow…really Helen! Well ive taken my full dose 10mg even though it makes me feel rotton. Hope Dr Silver comes up trumps and is right.
Jo xxx


#31

Thewaltoncentre.nhs.uk, Chronic Migraine. Top Page 4 from memory. 7 pg doc. A pdf. Written by Dr. Nicholas Silver.

If you are feeling up to it you can read it for yourself. See if you can prove the theory maybe.


#32

:+1:thanks Helen

Jo xx